Alert archive / Louisiana / Flash Flood Warnings in 2025
Flash Flood Warning 66, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 30, 2025, 6:57 AM CDT for Calcasieu Parish, Louisiana. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2025, 6:57 AM CDT (11:57 UTC)
- Expired
- Aug 30, 2025, 12:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 23 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 7:48 AM CDT | FLASH FLOOD | 1 N Sulphur, LA | Local mesonet site reports Bayou Dinde is out of its banks. |
| Aug 30, 9:54 AM CDT | FLASH FLOOD | 1 Nne Sulphur, LA | Received a video of approximately 1-3 inches of water inside of the gymnasium at Sulphur High School. |
| Aug 30, 10:03 AM CDT | FLASH FLOOD | 1 Nnw Sulphur, LA | Received photo of flooding ongoing in this area, with water covering roads/driveways and coming onto a front porch. Calcasieu Parish rain gauge shows 5.67 inches of rain have fallen at this location so far. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 12.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1697 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
470
WGUS54 KLCH 301157
FFWLCH
LAC019-301500-
/O.NEW.KLCH.FF.W.0066.250830T1157Z-250830T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
657 AM CDT Sat Aug 30 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Central Calcasieu Parish in southwestern Louisiana...
* Until 1000 AM CDT.
* At 657 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lake Charles, Sulphur, Westlake, Vinton, Moss Bluff, Carlyss,
Buhler and Edgerly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3023 9356 3035 9340 3034 9314 3012 9332
3012 9357
FLASH FLOOD...RADAR INDICATED
$$
MC1 follow-up statement
774
WGUS54 KLCH 301424
FFWLCH
LAC019-301700-
/O.EXT.KLCH.FF.W.0066.000000T0000Z-250830T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
924 AM CDT Sat Aug 30 2025
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Central Calcasieu Parish in southwestern Louisiana...
* Until noon CDT.
* At 924 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 6 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lake Charles, Sulphur, Westlake, Vinton, Moss Bluff, Carlyss,
Buhler and Edgerly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3023 9356 3035 9340 3034 9314 3012 9332
3012 9357
FLASH FLOOD...RADAR INDICATED
$$
DensonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 12:13 AM CDT, 6 hours 44 minutes earlier. Its key messages:
- Elevated rain chances continue through Sunday as a weak frontal boundary interacts with deep tropical moisture.
- Storms will be capable of high rainfall rates that could lead to nuisance street flooding.
- Below normal temperatures expected through much of next week as a series of weak frontal boundaries pushes through the region and reinforce a drier/cooler atmosphere.
Area forecast discussion, Aug 30, 12:13 AM CDT, 6 hours 44 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1213 AM CDT Sat Aug 30 2025 ...New SHORT TERM, LONG TERM, MARINE, FIRE WEATHER... .KEY MESSAGES... - Elevated rain chances continue through Sunday as a weak frontal boundary interacts with deep tropical moisture. - Storms will be capable of high rainfall rates that could lead to nuisance street flooding. - Below normal temperatures expected through much of next week as a series of weak frontal boundaries pushes through the region and reinforce a drier/cooler atmosphere. && .SHORT TERM... (Today through Monday night) Issued at 1210 AM CDT Sat Aug 30 2025 Outside of a few patches of drizzle, the radarscope is clear early this morning as a quasistationary frontal boundary continues to bisect the region roughly along the HWY 190 corridor. The latest several hours of CAMS guidance have performed poorly in showing significant convective redevelopment that has not yet materialized. A few isolated showers could develop over the next few hours, but the majority of activity doesn't seem likely to initialize until late this morning through this afternoon. Calm winds across the region may allow for some patchy early morning fog development especially across areas that saw significant rainfall yesterday. Parts of lower acadiana and southeast Louisiana are already reporting fog at this hour. Any fog that develops should dissipate by 14Z. The frontal boundary and deep tropical moisture in place across the region (2.19 PWAT on the 00Z KLCH sounding) will support another day of widespread thunderstorm development with any of these capable of high rainfall rates that could lead to nuisance street flooding. The entire region remains in WPC's marginal risk for excessive rainfall today through Monday. Convection should wane through the evening similar to Friday although a couple of storms could last into the late night. The boundary and the deepest moisture will ooze to the coast by Sunday keeping the highest PoPs confined to southeast Texas and coastal portions of southwest and south central Louisiana with only isolated storms possible as far north as Alexandria. Similar conditions expected Monday as the boundary remains stalled near the coast. Jones && .LONG TERM... (Tuesday through Saturday) Issued at 1210 AM CDT Sat Aug 30 2025 Another, more progressive, shortwave will swing through the area Tuesday pushing the stationary front further offshore and advecting in a slightly drier airmass. This will largely bring precipitation chances to an end by Wednesday. Another weak, reinforcing boundary pushes through the region Thursday. Dewpoints will fall into the mid to upper 60s Wednesday and Thursday allowing overnight lows to fall into the mid to upper 60s for the first time since June 1. Following the secondary frontal boundary Thursday, NBM advertises lower 60s across central Louisiana and interior parts of Southeast Texas which would be about 10 degrees below normal should it verify (although nowhere close to records which are in the mid 50s for the first week of September across cenla). Jones && .AVIATION... (06Z TAFS) Issued at 1155 PM CDT Fri Aug 29 2025 Showers and storms have completely ended across the area however we will see a redevelopment in activity over the next several hours. While there could be dense fog near a few terminals, model guidance seems to hint at no serious impacts at the terminals. This will have to be watched through the night along with the redevelopment of showers. A weak front still exists west to east almost in line with the I-10 corridor. This will assist in seeing more rounds of showers and storms for the southern terminals later in the morning to afternoon hours on Saturday. && .MARINE... Issued at 1210 AM CDT Sat Aug 30 2025 Scattered showers and storms will redevelop across the coastal waters today ahead of a meandering frontal boundary. This front will slide toward the coast later in the day where it will stall continuing to serve as a focus for storm development Sunday through Monday. Winds will turn offshore from Saturday afternoon through the middle of next week as the frontal boundary moves off the coast and into the Gulf waters. && .FIRE WEATHER... Issued at 1210 AM CDT Sat Aug 30 2025 Showers and thunderstorms will develop again today through Monday in response to a slowly advancing frontal boundary bisecting the region. The boundary will push through the area Saturday afternoon turning light winds out of the north through mid next week pulling some slightly drier air into the region Tuesday and Wednesday. A reinforcing frontal boundary will move through the region Thursday maintaining the drier air through the end of the week. && .PRELIMINARY POINT TEMPS/POPS... AEX 86 69 88 68 / 30 10 20 10 LCH 87 73 87 73 / 70 30 50 30 LFT 87 73 88 73 / 70 10 40 20 BPT 89 74 87 73 / 80 40 60 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...66 LONG TERM....66 AVIATION...87
In the hours before
Special weather statement, Aug 30, 6:02 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
602 AM CDT Sat Aug 30 2025
LAZ030-031-141-142-241-TXZ262-516-301200-
Southern Calcasieu LA-Allen LA-Beauregard LA-Northern Calcasieu LA-
Northern Jefferson Davis LA-Northern Orange TX-Southern Newton TX-
602 AM CDT Sat Aug 30 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JEFFERSON DAVIS...
SOUTHERN BEAUREGARD...CALCASIEU AND SOUTHWESTERN ALLEN PARISHES...
SOUTH CENTRAL NEWTON AND NORTHEASTERN ORANGE COUNTIES THROUGH 700 AM
CDT...
At 602 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Longville to near Deweyville. Movement was
southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Sulphur, Orange, Westlake, Vinton, Reeves, Singer,
Deweyville, Moss Bluff, De Quincy, Ragley, Lake Charles Regional
Airport, Starks, Fields, Lunita, Topsy, Hartburg, Toomey, Lebleu
Settlement, and Gillis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3011 9370 3013 9370 3012 9373 3031 9384
3073 9336 3059 9290 3010 9314
TIME...MOT...LOC 1102Z 299DEG 10KT 3062 9326 3033 9371
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:02 AM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu | 58 min |
| Aug 30, 6:40 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 3 hr |
| Aug 30, 7:18 AM CDT | Special Weather Statement | LCH | Calcasieu | 27 min |
| Aug 30, 8:40 AM CDT | Flash Flood Warning | LCH | Calcasieu | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.